Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2001, 3:29 PM CDT for Newton County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2001, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 28, 2001, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282030 SVRSGF MOC145-282115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 415 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SARCOXIE...OR 14 MILES NORTHWEST OF MONETT...MOVING SOUTH AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NEWTON COUNTY. THE TOWNS OF RITCHEY...NEWTONIA AND STARK CITY ARE ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LA0T...LON 3707 9409 3706 9423 3677 9424 3677 9412 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:12 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 28, 3:12 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT THU JUN 28 2001 PROBLEM THIS FORECAST PERIOD CONTINUES TO BE CUTOFF LOW. LATEST FORECAST SCENARIO HAS BECOME ROUTINE AS CUTOFF UPPER LOW ENSURES THAT TSTMS OR SHWRS DVLP DURING THE AFTN HRS AND DIMINISH BY SUNSET. WHAT HAS BEEN NON-ROUTINE IS WHERE STORMS DVLP AND WHICH ONES BECOME SVR. CAPE RANGED FROM 2000 TO 3000 J/KG WITH LI OF MINUS 8. HIGH CAPE VALUES WILL SUPPORT STRONG UPDRAFTS WITHIN TSTMS. STRONG VEERING OF WINDS WITH HEIGHT...ALTHOUGH OF WEAK SPEEDS...WILL SUPPORT SOME SUPERCELL STORMS. SINCE WIND FLOW ALOFT IS RATHER WEAK...XPCT PULSE TYPE SVR TSTMS. LATEST SFC ANALYSIS SHOWED WEAK OUTFLOW BOUNDARY FROM XTRM SERN KS THRU WCNTRL AR. RICH MSTR WAS FLOWING NWD FROM THIS BOUNDARY AND INTO XTRM SERN KS AND SWRN MO THIS AFTN. DWPTS HAVE INCRSD TO 69 DEG F AT SGF...AFTER BEING IN THE LOWER 60S EARLIER TODAY. SFC WIND FLOW OVER SWRN MO WAS ESERLY NORTH OF BOUNDARY. APPEARS THAT A MAX OF MSTR CONVRGC WAS IN PLACE OVER SERN KS AND SWRN MO. NUMEROUS CELLS HAVE ALREADY DVLPD IN THIS AREA OF THE CWFA AND HAVE COME CLOSE TO BECOMING SEVERE. FURTHER AWAY FROM THE BOUNDARY...AS MENTIONED EARLIER...MSTR CONVRGC WAS LESS. ONLY A FEW CELLS DVLPD SO FAR. HOWEVER TCU COVERS A LARGE PORTION OF THE CWFA...DUE TO THE VERY UNSTABLE AIRMASS IN PLACE. WILL HIT POPS HARD FOR THE FAR WSTRN ZONES THIS EVENING...WITH A 70 PCT CHANCE AND MENTION THE PSSBLTY OF LARGE HAIL...DMG WIND...HVY RAIN. ELSEWHERE WILL MENTION ONLY HVY RAINFALL WITH POPS DIMINISHING FROM A 50 PCT AT SGF TO 30 PCT FOR VIH. OTHERWISE LOOKS LIKE FRIDAY WILL BE SIMILAR TO TODAY AS UPPER LOW WILL BE OVER MO. WILL HAVE TO BROADBRUSH POPS ACROSS THE ZONES...DUE TO UNCERTAINTIES...REGARDING PLACEMENT OF FUTURE OUTFLOW BOUNDARIES. ETA MODEL APPEARS TO HAVE BETTER HANDLE ON UPPER LOW THAN AVN OR NGM. AS ETA MODEL IS CONSISTENT WITH MOVING UPPER LOW SWWD BY 60HRS WHILE MAINTAINING A CIRCULATION. AVN STRETCHES UPPER LOW NEWD AND SWWD WHILE LOSING CIRCULATION. THIS IS INCONSISTENT WITH THE LAST FEW DAYS OF MODEL RUNS. 28/00Z MRF WAS CONSISTENT WITH MOVING UPPER LOW INTO ERN TX BY MON...MUCH BETTER THAN 28/00Z RUN OF THE CANADIAN MODEL...AS THE 28/00Z CANADIAN MODEL MOVES UPPER LOW INTO MS. 28/12Z RUN OF CANADIAN MODEL WAS CLOSER IN AGREEMENT WITH 28/00Z MRF. THE EXTENDED HAS WNWLY UPPER FLOW ACROSS THE NRN PORTION OF THE COUNTRY. HOWEVER SFC PATTERN AS FCST BY THE MRF WOULD PLACE BEST CHANCES FOR NWRLY FLOW TYPE MCC EVENTS WELL TO OUR WEST. COLD FRONT MOVES IN ON WED BUT FRONTAL CONVERGENCE LOOKS WEAK. SLGTLY COOLER AIR WILL ENSUE ON THURS. FOR NOW WILL KEEP PCPN OUT OF EXTENDED. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
In the hours before
Special weather statement, Jun 28, 1:02 PM CDT, 2 hours 27 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT THU JUN 28 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST MISSOURI AND CONTINUED TO MOVE SLOWLY WEST. SIMILAR CONDITIONS EXIST TODAY AS COMPARED TO YESTERDAY. COLD AIR ALOFT WITHIN THIS LOW WAS LOCATED ABOVE A WARM AND VERY HUMID AIRMASS AT THE SURFACE. THE COMBINATION OF THESE TWO EXTREMES OF TEMPERATURE RESULTS IN A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 60 MPH...AND VERY HEAVY RAINFALL. THUNDERSTORMS WILL BE SLOW MOVING...RESULTING IN LOCALIZED FLOODING OF STREETS...LOW LYING AREAS...LOW WATER CROSSINGS...AND SMALL CREEKS AND STREAMS. THUNDERSTORMS ARE MOST LIKELY TO DEVELOP AND OCCUR OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND SOUTHCENTRAL MISSOURI. MAINLY ALONG AND WEST OF A LINE FROM OSCEOLA...TO BUFFALO...TO AVA...AND TO GAINESVILLE. ELSEWHERE THUNDERSTORM COVERAGE WILL BE ISOLATED TO WIDELY SCATTERED. CLOUD TO GROUND LIGHTNING WILL BE A SIGNIFICANT HAZARD IN ANY OF THE STORMS. BOATERS AND OTHERS ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP ALERT TO THE LATEST INFORMATION ABOUT THE WEATHER. KEEP AN EYE TO THE SKY AS THUNDERSTORMS COULD DEVELOP IN AS LITTLE AS 30 MINUTES IN YOUR LOCAL VICINITY. IF YOU HEAR THUNDER OR SEE LIGHTNING...BE SURE TO SEEK SAFE SHELTER...INDOORS AND ONSHORE. DO NOT SEEK SHELTER UNDERNEATH A TREE. THUNDERSTORMS SHOULD DISSIPATE BY...OR AFTER SUNSET THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS AND UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EXTENDED OUTLOOK... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. AGAIN SOME STORMS COULD REACH SEVERE LIMITS WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN. D.STEINMETZ
Local storm report, Jun 28, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....D
0320 PM EAGLE ROCK MO .88 INCH HAIL
06/28/01 BARRY REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 43 min |
| Jun 27, 7:37 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 113 min |
| Jun 27, 8:56 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 49 min |
| Jun 28, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 58 min |
| Jun 28, 3:08 PM CDT | Flash Flood Warning | SGF | Barry | 3 hr |
| Jun 28, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 50 min |
| Jun 28, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 49 min |
| Jun 28, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 43 min |
| Jun 28, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
| Jun 28, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 47 min |
| Jun 28, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 28, 6:18 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 42 min |
| Jun 28, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 42 min |
| Jun 28, 6:47 PM CDT | Flash Flood Warning | SGF | Christian, Taney | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.